Itchy and allergic skin
Oct 19, 2010
I started to take Stavudine+Efavirnez+3TC (6 tablets daily and 12 hours apart) 2 and half months ago. About 2-3 weeks into the med, I started to have skin allergy in my face, chest and back with bumps similiar to insect bites. Now they are quite itchy and I started to have bigger bumps. I went to see my doc a couple of times and she prescribed me anti allergy medicine but that didn't seem to work. Could you pls offer some advice on how to better cope w/ this problem because it starts to get worse. Thanks for your kind attention. Paul
Response from Dr. Henry
You may be having a flare up of either seborrhea or folliculitis. Both are common in HIV+ persons and often will worsen when starting effective treatment as a part of the immune reconstitution phenomenon. Often use of an antifungal shampoo as soap or low dose corticosteroid cream (such as hydrocortisone) may help. Referral to a dermatologist (skin specialist) may be helfpul in some cases. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Foods To Avoid If You Have Shingles?
- What Else Can Cause Blisters Besides Genital Herpes?
- What Are Ways To Prevent Getting Herpes?
- Is Ti Common To Get A Uti Before Herpes Outbreak?
- Is Using A Condom A Guaranteed Way To Prevent Genital Herpes?
- Topical Cream For Shingles And Nerve Pain
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.